CaltechAUTHORS
  A Caltech Library Service

Probabilistic Approach for Modal Identification Using Nonstationary Noisy Response Measurements Only

Yuen, Ka-Veng and Beck, James L. and Katafygiotis, Lambros S. (2002) Probabilistic Approach for Modal Identification Using Nonstationary Noisy Response Measurements Only. Earthquake Engineering and Structural Dynamics, 31 (4). pp. 1007-1023. ISSN 0098-8847. http://resolver.caltech.edu/CaltechAUTHORS:20120829-133507581

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120829-133507581

Abstract

This paper addresses the problem of identi2cation of the modal parameters for a structural system using measured non-stationary response time histories only. A Bayesian time-domain approach is presented which is based on an approximation of the probability distribution of the response to a non-stationary stochastic excitation. It allows one to obtain not only the most probable values of the updated modal parameters and stochastic excitation parameters but also their associated uncertainties using only one set of response data. It is found that the updated probability distribution can be well approximated by a Gaussian distribution centred at the most probable values of the parameters. Examples using simulated data are presented to illustrate the proposed method.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://onlinelibrary.wiley.com/doi/10.1002/eqe.135/abstractPublisherUNSPECIFIED
http://dx.doi.org/10.1002/eqe.135DOIUNSPECIFIED
Additional Information:Copyright © 2002 John Wiley & Sons, Ltd. Received 12 February 2001, Revised 7 June 2001 and 9 August 2001, Accepted 10 August 2001.
Subject Keywords:Bayesian inference; modal updating; system identi2cation; non-stationary response; time series; response prediction
Record Number:CaltechAUTHORS:20120829-133507581
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120829-133507581
Official Citation:Yuen, K.-V., Beck, J. L. and Katafygiotis, L. S. (2002), Probabilistic approach for modal identification using non-stationary noisy response measurements only. Earthquake Engng. Struct. Dyn., 31: 1007–1023. doi: 10.1002/eqe.135
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33669
Collection:CaltechAUTHORS
Deposited By: Carmen Nemer-Sirois
Deposited On:29 Aug 2012 22:40
Last Modified:29 Aug 2012 22:40

Repository Staff Only: item control page